Alert archive / Michigan / Beach Hazards Statements in 2014

Beach Hazards Statement 5, NWS Detroit, MI

July 22, 20144 counties in Michigan

NWS Detroit, MI issued this beach hazards statement at Jul 22, 2014, 9:25 PM EDT for 4 counties in Michigan. It took effect at Jul 23, 2014, 5:00 AM EDT. It was in force for 17 hr.

The area

The counties it named.

The facts

Issued
Jul 22, 2014, 9:25 PM EDT (01:25 UTC)
In effect from
Jul 23, 2014, 5:00 AM EDT
Expired
Jul 23, 2014, 9:53 PM EDT
In force
17 hr
Issued by
NWS Detroit, MI

Counties Bay County, MI, Huron County, MI, Saint Clair County, MI, Sanilac County, MI

The radar

The Detroit radar (KDTX), 96 km from the middle of the area, began a volume at 01:25 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Detroit, MI (KDTX), launched 00:00Z, 1.4 hours before the alert went out and 93 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Detroit, MI at 00:00Z on 2014-07-23Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 722 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Detroit, MI at 00:00Z on 2014-07-23The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 125 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
722 J/kg
Mixed-layer CIN
-344 J/kg
Mixed-layer LCL
1544 m above ground
0-6 km bulk shear
24 kt
0-1 km storm-relative helicity
125 m²/s²
0-3 km storm-relative helicity
250 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

449 
WHUS43 KDTX 230125
CFWDTX

LAKESHORE HAZARD MESSAGE
NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI
925 PM EDT TUE JUL 22 2014

MIZ049-055-063-230930-
/O.NEW.KDTX.BH.S.0005.140723T0900Z-140724T0200Z/
HURON-SANILAC-ST. CLAIR-
925 PM EDT TUE JUL 22 2014

...BEACH HAZARDS STATEMENT IN EFFECT FROM 5 AM EDT WEDNESDAY
THROUGH WEDNESDAY EVENING...

THE NATIONAL WEATHER SERVICE IN DETROIT/PONTIAC HAS ISSUED A
BEACH HAZARDS STATEMENT FOR DANGEROUS SWIMMING CONDITIONS...WHICH
IS IN EFFECT FROM 5 AM EDT WEDNESDAY THROUGH WEDNESDAY EVENING. 

* HIGH WAVE ACTION AND DANGEROUS SWIMMING CONDITIONS EXPECTED.

* LOCATION...BEACHES FROM CASEVILLE TO PORT HURON INCLUDING...

  CASEVILLE...SAND POINT...PORT CRESCENT STATE PARK...
  PORT AUSTIN...HARBOR BEACH...PORT SANILAC...LEXINGTON...
  BIRCH BEACH...LAKEPORT...FORT GRATIOT...PORT HURON...

* OVERVIEW/POTENTIAL IMPACTS...COOL NORTHERLY FLOW IN THE WAKE OF
  A PASSING COLD FRONT WILL RESULT IN BUILDING WAVES LATE TONIGHT
  INTO WEDNESDAY. THESE CONDITIONS WILL THEN PERSIST INTO EARLY
  WEDNESDAY EVENING.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

BE SURE OF YOUR SWIMMING ABILITY. CHILDREN SHOULD NOT ENTER THE
WATER UNSUPERVISED AND WITHOUT A CERTIFIED FLOTATION DEVICE.
CAUTION SHOULD BE USED WHEN IN OR NEAR THE WATER. PAY ATTENTION
TO FLAGS AND SIGNS POSTED NEAR BEACH ACCESS POINTS AND LIFEGUARD
STATIONS. 

TO LEARN MORE ABOUT DANGEROUS WAVES AND CURRENTS PLEASE VISIT
DANGEROUSCURRENTS.ORG (ALL LOWER CASE)

&&

$$

FOR MORE INFORMATION FROM NOAA/S NATIONAL WEATHER SERVICE VISIT
WEATHER.GOV/DETROIT

DG
3 follow-up statements
519 
WHUS43 KDTX 230802
CFWDTX

LAKESHORE HAZARD MESSAGE
NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI
402 AM EDT WED JUL 23 2014

MIZ048-240100-
/O.EXA.KDTX.BH.S.0005.140723T0900Z-140724T0200Z/
BAY-
402 AM EDT WED JUL 23 2014

...BEACH HAZARDS STATEMENT IN EFFECT THROUGH THIS EVENING...

THE NATIONAL WEATHER SERVICE IN DETROIT/PONTIAC HAS ISSUED A
BEACH HAZARDS STATEMENT FOR DANGEROUS SWIMMING CONDITIONS...WHICH
IS IN EFFECT THROUGH THIS EVENING. 

* HIGH WAVE ACTION AND DANGEROUS SWIMMING CONDITIONS EXPECTED.

* LOCATION...BEACHES ALONG SAGINAW BAY IN BAY COUNTY

  INCLUDES LINWOOD BEACH

* OVERVIEW/POTENTIAL IMPACTS...NORTHEAST WINDS WILL GUST UP TO 25
  MPH TODAY. THIS WILL CREATE THE POSSIBILITY FOR BOTH RIP AND
  STRUCTURAL CURRENTS TO DEVELOP. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

BE SURE OF YOUR SWIMMING ABILITY. CHILDREN SHOULD NOT ENTER THE
WATER UNSUPERVISED AND WITHOUT A CERTIFIED FLOTATION DEVICE.
CAUTION SHOULD BE USED WHEN IN OR NEAR THE WATER. PAY ATTENTION
TO FLAGS AND SIGNS POSTED NEAR BEACH ACCESS POINTS AND LIFEGUARD
STATIONS.

TO LEARN MORE ABOUT DANGEROUS WAVES AND CURRENTS PLEASE VISIT
DANGEROUSCURRENTS.ORG (ALL LOWER CASE)


&&

$$

MIZ049-055-063-240100-
/O.CON.KDTX.BH.S.0005.140723T0900Z-140724T0200Z/
HURON-SANILAC-ST. CLAIR-
402 AM EDT WED JUL 23 2014

...BEACH HAZARDS STATEMENT REMAINS IN EFFECT THROUGH THIS
EVENING...

* HIGH WAVE ACTION AND DANGEROUS SWIMMING CONDITIONS EXPECTED.

* LOCATION...BEACHES FROM CASEVILLE TO PORT HURON INCLUDING...

 CASEVILLE...SAND POINT...PORT CRESCENT STATE PARK...   PORT
AUSTIN...HARBOR BEACH...PORT SANILAC...LEXINGTON...   BIRCH
BEACH...LAKEPORT...FORT GRATIOT...PORT HURON...

* OVERVIEW/POTENTIAL IMPACTS...NORTH TO NORTHEAST WINDS WILL GUST
  UP TO 30 MPH TODAY. THIS WILL CREATE THE POSSIBILITY FOR RIP AND
  STRUCTURAL CURRENTS AS WELL AS LONGSHORE CURRENTS TO DEVELOP.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

BE SURE OF YOUR SWIMMING ABILITY. CHILDREN SHOULD NOT ENTER THE
WATER UNSUPERVISED AND WITHOUT A CERTIFIED FLOTATION DEVICE.
CAUTION SHOULD BE USED WHEN IN OR NEAR THE WATER. PAY ATTENTION
TO FLAGS AND SIGNS POSTED NEAR BEACH ACCESS POINTS AND LIFEGUARD
STATIONS.

A LONGSHORE CURRENT IS A LAKE CURRENT THAT MOVES PARALLEL TO
SHORE. LONGSHORE CURRENTS CAN BE STRONG ENOUGH TO PREVENT
SWIMMERS FROM BEING ABLE TO KEEP THEIR FEET ON THE BOTTOM...
MAKING IT DIFFICULT TO RETURN TO SHORE.

TO LEARN MORE ABOUT DANGEROUS WAVES AND CURRENTS PLEASE VISIT
DANGEROUSCURRENTS.ORG (ALL LOWER CASE)


&&

$$

FOR MORE INFORMATION FROM NOAA/S NATIONAL WEATHER SERVICE VISIT
WEATHER.GOV/DETROIT
528 
WHUS43 KDTX 231956
CFWDTX

LAKESHORE HAZARD MESSAGE
NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI
356 PM EDT WED JUL 23 2014

MIZ048-232100-
/O.CAN.KDTX.BH.S.0005.000000T0000Z-140724T0200Z/
BAY-
356 PM EDT WED JUL 23 2014

...BEACH HAZARDS STATEMENT IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN DETROIT/PONTIAC HAS CANCELLED THE
BEACH HAZARDS STATEMENT. 

MODEST IMPROVEMENT IN WIND AND WAVE CONDITIONS DURING THE
AFTERNOON HAS REDUCED BEACH HAZARD RISK.

$$

MIZ049-055-240800-
/O.EXT.KDTX.BH.S.0005.000000T0000Z-140724T0800Z/
HURON-SANILAC-
356 PM EDT WED JUL 23 2014

...BEACH HAZARDS STATEMENT NOW IN EFFECT THROUGH LATE TONIGHT...

* HIGH WAVE ACTION AND DANGEROUS SWIMMING CONDITIONS EXPECTED.

* LOCATION...BEACHES FROM CASEVILLE TO PORT HURON INCLUDING...

CASEVILLE...SAND POINT...PORT CRESCENT STATE PARK...   PORT
AUSTIN...HARBOR BEACH...PORT SANILAC...LEXINGTON...   BIRCH
BEACH...LAKEPORT...FORT GRATIOT...PORT HURON...

* OVERVIEW/POTENTIAL IMPACTS...NORTH TO NORTHEAST WINDS WILL 
  GUST UP TO 30 MPH TODAY. THIS WILL CREATE THE POSSIBILITY FOR 
  RIP AND STRUCTURAL CURRENTS AS WELL AS LONGSHORE CURRENTS TO 
  DEVELOP. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

BE SURE OF YOUR SWIMMING ABILITY. CHILDREN SHOULD NOT ENTER THE
WATER UNSUPERVISED AND WITHOUT A CERTIFIED FLOTATION DEVICE.
CAUTION SHOULD BE USED WHEN IN OR NEAR THE WATER. PAY ATTENTION
TO FLAGS AND SIGNS POSTED NEAR BEACH ACCESS POINTS AND LIFEGUARD
STATIONS.

A LONGSHORE CURRENT IS A LAKE CURRENT THAT MOVES PARALLEL TO
SHORE. LONGSHORE CURRENTS CAN BE STRONG ENOUGH TO PREVENT
SWIMMERS FROM BEING ABLE TO KEEP THEIR FEET ON THE BOTTOM...
MAKING IT DIFFICULT TO RETURN TO SHORE.

A LONGSHORE CURRENT IS A LAKE CURRENT THAT MOVES PARALLEL TO
SHORE. LONGSHORE CURRENTS CAN BE STRONG ENOUGH TO PREVENT
SWIMMERS FROM BEING ABLE TO KEEP THEIR FEET ON THE BOTTOM...
MAKING IT DIFFICULT TO RETURN TO SHORE.

TO LEARN MORE ABOUT DANGEROUS WAVES AND CURRENTS PLEASE VISIT
DANGEROUSCURRENTS.ORG (ALL LOWER CASE)

A LONGSHORE CURRENT IS A LAKE CURRENT THAT MOVES PARALLEL TO
SHORE. LONGSHORE CURRENTS CAN BE STRONG ENOUGH TO PREVENT
SWIMMERS FROM BEING ABLE TO KEEP THEIR FEET ON THE BOTTOM...
MAKING IT DIFFICULT TO RETURN TO SHORE.

TO LEARN MORE ABOUT DANGEROUS WAVES AND CURRENTS PLEASE VISIT
DANGEROUSCURRENTS.ORG (ALL LOWER CASE)

&&

$$

MIZ063-240200-
/O.CON.KDTX.BH.S.0005.000000T0000Z-140724T0200Z/
ST. CLAIR-
356 PM EDT WED JUL 23 2014

...BEACH HAZARDS STATEMENT REMAINS IN EFFECT UNTIL 10 PM EDT THIS
EVENING...

* HIGH WAVE ACTION AND DANGEROUS SWIMMING CONDITIONS EXPECTED.

* LOCATION...BEACHES FROM CASEVILLE TO PORT HURON INCLUDING...

CASEVILLE...SAND POINT...PORT CRESCENT STATE PARK...   PORT
AUSTIN...HARBOR BEACH...PORT SANILAC...LEXINGTON...   BIRCH
BEACH...LAKEPORT...FORT GRATIOT...PORT HURON...

* OVERVIEW/POTENTIAL IMPACTS...NORTH TO NORTHEAST WINDS WILL 
  GUST UP TO 30 MPH TODAY. THIS WILL CREATE THE POSSIBILITY FOR 
  RIP AND STRUCTURAL CURRENTS AS WELL AS LONGSHORE CURRENTS TO 
  DEVELOP. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

BE SURE OF YOUR SWIMMING ABILITY. CHILDREN SHOULD NOT ENTER THE
WATER UNSUPERVISED AND WITHOUT A CERTIFIED FLOTATION DEVICE.
CAUTION SHOULD BE USED WHEN IN OR NEAR THE WATER. PAY ATTENTION
TO FLAGS AND SIGNS POSTED NEAR BEACH ACCESS POINTS AND LIFEGUARD
STATIONS.

A LONGSHORE CURRENT IS A LAKE CURRENT THAT MOVES PARALLEL TO
SHORE. LONGSHORE CURRENTS CAN BE STRONG ENOUGH TO PREVENT
SWIMMERS FROM BEING ABLE TO KEEP THEIR FEET ON THE BOTTOM...
MAKING IT DIFFICULT TO RETURN TO SHORE.

A LONGSHORE CURRENT IS A LAKE CURRENT THAT MOVES PARALLEL TO
SHORE. LONGSHORE CURRENTS CAN BE STRONG ENOUGH TO PREVENT
SWIMMERS FROM BEING ABLE TO KEEP THEIR FEET ON THE BOTTOM...
MAKING IT DIFFICULT TO RETURN TO SHORE.

TO LEARN MORE ABOUT DANGEROUS WAVES AND CURRENTS PLEASE VISIT
DANGEROUSCURRENTS.ORG (ALL LOWER CASE)

A LONGSHORE CURRENT IS A LAKE CURRENT THAT MOVES PARALLEL TO
SHORE. LONGSHORE CURRENTS CAN BE STRONG ENOUGH TO PREVENT
SWIMMERS FROM BEING ABLE TO KEEP THEIR FEET ON THE BOTTOM...
MAKING IT DIFFICULT TO RETURN TO SHORE.

TO LEARN MORE ABOUT DANGEROUS WAVES AND CURRENTS PLEASE VISIT
DANGEROUSCURRENTS.ORG (ALL LOWER CASE)

&&

$$

FOR MORE INFORMATION FROM NOAA/S NATIONAL WEATHER SERVICE VISIT
WEATHER.GOV/DETROIT
325 
WHUS43 KDTX 240153
CFWDTX

LAKESHORE HAZARD MESSAGE
NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI
953 PM EDT WED JUL 23 2014

MIZ049-055-240300-
/O.CAN.KDTX.BH.S.0005.000000T0000Z-140724T0800Z/
HURON-SANILAC-
953 PM EDT WED JUL 23 2014

...BEACH HAZARDS STATEMENT IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN DETROIT/PONTIAC HAS CANCELLED THE
BEACH HAZARDS STATEMENT. 

WAVES WILL CONTINUE TO SUBSIDE TONIGHT AS NORTHERLY WINDS
DIMINISH. 

$$

MIZ063-240300-
/O.CAN.KDTX.BH.S.0005.000000T0000Z-140724T0200Z/
ST. CLAIR-
953 PM EDT WED JUL 23 2014

...BEACH HAZARDS STATEMENT IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN DETROIT/PONTIAC HAS CANCELLED THE
BEACH HAZARDS STATEMENT. 

WAVES WILL CONTINUE TO SUBSIDE TONIGHT AS NORTHERLY WINDS
DIMINISH. 

$$

FOR MORE INFORMATION FROM NOAA/S NATIONAL WEATHER SERVICE VISIT
WEATHER.GOV/DETROIT

What forecasters said that day

The local office's own words before this beach hazards statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Detroit, MI wrote its last area forecast discussion before this beach hazards statement went out at Jul 22, 6:58 PM EDT, 2 hours 27 minutes earlier.

Area forecast discussion, Jul 22, 6:58 PM EDT, 2 hours 27 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI
658 PM EDT TUE JUL 22 2014

.AVIATION...

//DISCUSSION...

WHILE FORCING ALONG AN APPROACHING COLD FRONT WILL LESSEN WITH TIME
AS MAIN UPPER WAVE DRIVING THE FRONT SHIFTS EAST AND NORTHEAST INTO
QUEBEC...A PERIOD OF SCATTERED SHRAS/TSRAS REMAINS POSSIBLE LATER
THIS EVENING INTO THE OVERNIGHT HOURS AS THIS FRONT DROPS SOUTH
THROUGH LOWER MICHIGAN AND A SECONDARY WEAKER SHORTWAVE SHIFTS EAST
INTO THE CENTRAL GREAT LAKES. WILL TIME A 2 HOUR TEMPO WINDOW FROM
NORTH TO SOUTH TO ACCOUNT FOR ANY CONVECTIVE ACTIVITY THAT DOES
EVENTUALLY BREAK THROUGH EXISTING MID LEVEL CAP OVER AREA. IN THE
WAKE OF THIS FRONT...NORTHERLY FLOW WILL USHER IN MVFR TO POSSIBLE
IFR STRATUS LATE TONIGHT...WHICH WILL LINGER INTO THE FIRST PART OF
THE DAY WEDNESDAY.

FOR DTW...THE BEST CHANCE FOR THUNDERSTORMS WILL BE AFTER 07Z AS THE
AFOREMENTIONED COLD FRONT DROPS INTO THE AREA. GIVEN EXISTING CAP
AND LESSEN UPPER LEVEL SUPPORT AND INSTABILITY BY THAT TIME...EXPECT
COVERAGE TO BE LIMITED.

//DTW THRESHOLD THREATS...

* LOW CONFIDENCE THAT A THUNDERSTORM WILL IMPACT KDTW

* MEDIUM CONFIDENCE IN CEILINGS BELOW 5KFT WEDNESDAY MORNING

&&

.PREV DISCUSSION...ISSUED 327 PM EDT TUE JUL 22 2014

SHORT TERM...TONIGHT

THE COLD FRONT ASSOCIATED WITH A COMPACT SHORTWAVE TRACKING NORTH OF
LAKE SUPERIOR IS CURRENTLY DRAPED ALONG A LINE FROM EAST-CENTRAL
WISCONSIN ACROSS FAR EASTERN LAKE SUPERIOR. 12Z SOUNDINGS REVEALED
STRONG CAPPING IN PLACE ACROSS THE GREAT LAKES THIS MORNING WHICH
HAS HELPED KEEP THINGS IN CHECK SO FAR TODAY. NONETHELESS,
CONVERGENCE ALONG THE FRONT IS QUITE HEALTHY AS EVIDENCED BY FINE
LINES IN REGIONAL RADAR REFLECTIVITY AND CONVERGENT BOUNDARY LAYER
CLOUD SIGNATURES IN VISIBLE IMAGERY OVER WISCONSIN. ALONG AND AHEAD
OF THE FRONT, A NARROW RIBBON OF LOW-LEVEL MOISTURE ADVECTION IS
PROGRESSING EAST. THUNDERSTORMS IN ASSOCIATION WITH THE LEAD EDGE OF
THIS MOISTURE PLUME ARE ONGOING ACROSS THE NORTHERN GREAT LAKES
WHERE FORCING IS MUCH STRONGER AND CAPPING IS WEAKER.

THE PRIMARY THREAT FOR THUNDERSTORMS TONIGHT WILL COME AS THIS
MOISTURE PLUME FOLDS EAST ACROSS SOUTHEAST MICHIGAN BETWEEN 00Z AND
09Z. FORECAST SOUNDINGS INDICATE THAT CAPPING WILL REMAIN RATHER
STRONG, BUT WILL WEAKEN WITH TIME AS WEAK HEIGHT FALLS ASSOCIATED
WITH THE ONTARIO TROUGH WORK INTO THE AREA AND LOW-LEVEL MOISTURE
QUALITY IMPROVES. EVEN WITH THE WEAKENING CAP, FORCING WILL NOT
REALLY BE COMPARABLE TO WHAT HAS BEEN OBSERVED OVER LAKE SUPERIOR SO
FAR TODAY TODAY. THE FOCUS FOR MID-LEVEL FORCING WILL INSTEAD BE
DRIVEN BY THE LOW AMPLITUDE CIRCULATION EVIDENT IN 1730Z WV IMAGERY
THIS AFTERNOON. CONFIDENCE IS REASONABLY HIGH IN AT LEAST SOME
BROKEN COVERAGE OF SHOWERS AS THE LEAD EDGE OF THE THETA-E GRADIENT
WORKS INTO THE AREA. HOWEVER, THUNDERSTORM POTENTIAL WILL REMAIN
TIED TO JUST HOW QUICKLY THE CAP ERODES. THE HIGH RESOLUTION
GUIDANCE HAVE GENERALLY TRENDED TOWARD MORE AGGRESSIVE SOLUTIONS,
THOUGH NONE NECESSARILY IMPRESSIVE. THE HRRR, ONCE TODAY'S MOST
BULLISH MODEL, HAS BACKED OFF CONSIDERABLY. THUS, 40 POPS REMAIN IN
PLACE FOR THE CWA WITH A BUMP UP TOWARD 50 PERCENT ACROSS THE
SAGINAW VALLEY AND THUMB WHERE FORCING WILL BE STRONGER/MORE
ORGANIZED. AN OUTSIDE SHOT AT ISOLATED SEVERE HAIL OR WIND REMAINS
IN PLAY, LARGELY DUE TO STEEP H7-H5 LAPSE RATES.

LOWS WILL FALL INTO THE 60S ACROSS THE NORTHWESTERN 2/3 OF THE CWA
BEHIND THE SURFACE FRONT WHILE THE METRO AREA WILL LIKELY STILL BE
IN THE UPPER 60S TO LOW 70S BY DAYBREAK.

LONG TERM...WEDNESDAY THROUGH MONDAY

EARLY WEDNESDAY...STRONG ISENTROPIC DECENT WILL BE ONGOING AT THE
330K SURFACE BEHIND THE COLD FRONT. STRONG WINDS WILL BE ONGOING
THROUGH THE DAY AS PRESSURE RISES ON THE ORDER OF 3-5 MB/6 HOURS
WILL CONTINUE THROUGH THE MORNING. AN ONGOING DECREASE OF THETA-E
WILL ALSO CHARACTERIZE THE POST FRONTAL AIRMASS. ALL THIS SPELLS A
COOL AND BREEZY DAY THAT WILL FORESHADOW THE REMAINDER OF THE WEEK.

THE UPPER LEVEL PATTERN INDICATES A STRONG RIDGE OVER THE ROCKY
MOUNTAINS AND TROUGHING OVER NORTHERN ONTARIO FOR THE FORECAST
PERIOD. THE UPPER TROUGH AFFECTING MICHIGAN DOES NOT APPEAR TO
CONTAIN MANY WAVES OR VORT MAX LOBES...WHICH SHOULD KEEP THE PERIOD
DRY UNDER HIGH PRESSURE. THE UPPER LEVEL PATTERN WILL FLATTEN OUT
SLIGHTLY FRIDAY WHICH WILL ALLOW TEMPS TO GRADUALLY CLIMB CLOSER TO
NORMAL VALUES. THE AFOREMENTIONED UPPER TROUGH APPEARS TO TAKE
CONTROL OF THE EASTERN US FOR THE EXTENDED FORECAST.

A WEAK SHORTWAVE TROUGH WILL SLIDE JUST SOUTH OF SOUTHEAST MICHIGAN
ON FRIDAY NIGHT. THE EXTREME SOUTHWEST COUNTIES /LENAWEE AND MONROE/
COULD SEE SOME RAIN SHOWERS WITH THIS SYSTEM ON FRIDAY NIGHT.
OTHERWISE...THE REST OF THE CWA WILL HOLD OFF TO SEE RAIN UNTIL
SATURDAY AS A LOW PRESSURE SYSTEM DEVELOPS OVER THE NORTHERN PLAINS
AND TRACKS...EVENTUALLY STALLING OVER THE GREAT LAKES SENDING A SERIES
OF SHORTWAVES ACROSS THE REGION. THESE SHORTWAVES WILL RESULT IN
RAIN SHOWERS THROUGH MONDAY. THE TIMING IS STILL UNCERTAIN WITH THIS
SYSTEM THOUGH AND THEREFORE HAVE INCLUDED ONLY CHANCE POPS IN THE
FORECAST FROM SATURDAY THROUGH MONDAY MORNING. TEMPERATURE
WISE...SATURDAY WILL BE THE WARMEST DAY WITH HIGHS IN THE LOW 80S.
HIGH TEMPERATURES WILL THEN DROP INTO THE MID 70S THROUGH THE
BEGINNING OF NEXT WEEK. LOW TEMPERATURES HOWEVER WILL HOVER IN THE
LOW TO MID 60S THROUGH SUNDAY NIGHT BEFORE DROPPING SLIGHTLY INTO
THE UPPER 50S ON MONDAY AND TUESDAY NIGHTS.

MARINE...

A COLD FRONT SET TO CROSS THE GREAT LAKES TONIGHT WILL PROVIDE A
BOOST TO WIND SPEEDS OVERNIGHT AND THROUGH WEDNESDAY. WINDS WILL
BECOME NORTH AT 20KT WITH GUSTS NEAR 30KT. THE ONSHORE FLOW AND LONG
FETCH ACROSS LAKE HURON WILL AMPLIFY WAVE HEIGHTS THROUGH THE DAY.
OPEN WATERS CAN EXPECT SIG WAVES OVER 6 FEET WITH NEARSHORE AREAS IN
A SMALLCRAFT ADVISORY WITH SIG WAVES IN THE 3 TO 5 FOOT RANGE. HIGH
PRESSURE WILL RETURN TO THE AREA THURSDAY AND PROVIDE MORE IDEAL
MARINE CONDITIONS FOR THE FOLLOWING FEW DAYS.

&&

.DTX WATCHES/WARNINGS/ADVISORIES...
MI...NONE.

LAKE HURON...
     SMALL CRAFT ADVISORY...NEARSHORE WATERS FROM PORT AUSTIN TO PORT
     HURON INCLUDING OUTER SAGINAW BAY...FROM 5 AM WEDNESDAY TO 10
     PM WEDNESDAY.

LAKE ST CLAIR...NONE.
MI WATERS OF LAKE ERIE...NONE.

&&

AVIATION.....DG
SHORT TERM...JVC
LONG TERM....MM/RK
MARINE.......MM

YOU CAN OBTAIN YOUR LATEST NATIONAL WEATHER SERVICE FORECASTS ONLINE
AT WWW.WEATHER.GOV/DETROIT (ALL LOWER CASE).
Hazardous weather outlook, Jul 22, 10:02 AM EDT, 11 hours 23 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI
1002 AM EDT TUE JUL 22 2014

MIZ047>049-053>055-060>063-068>070-075-076-082-083-231415-
MIDLAND-BAY-HURON-SAGINAW-TUSCOLA-SANILAC-SHIAWASSEE-GENESEE-LAPEER-
ST. CLAIR-LIVINGSTON-OAKLAND-MACOMB-WASHTENAW-WAYNE-LENAWEE-MONROE-
1002 AM EDT TUE JUL 22 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST
MICHIGAN.

.DAY ONE...TODAY AND TONIGHT

A COLD FRONT WILL MOVE NORTHWEST TO SOUTHEAST TONIGHT AND PROVIDE
A CHANCE FOR THUNDERSTORMS AFTER 8 PM TONIGHT. SEVERE WEATHER IS
NOT EXPECTED AT THIS TIME. THE STRONGEST STORMS WILL BE CAPABLE OF
PRODUCING WIND GUSTS TO 50 MPH AND HAIL TO ONE HALF INCH IN
DIAMETER. STORMS WILL MOVE TO THE EAST AT 30 MPH.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

THERE IS A CHANCE OF THUNDERSTORMS SATURDAY THROUGH MONDAY AS A
SERIES OF UPPER LEVEL DISTURBANCES TRACK ACROSS THE REGION.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY AND TONIGHT.

LCZ422-423-460-LEZ444-LHZ361>363-421-422-441>443-462>464-231415-
ST. CLAIR RIVER-DETROIT RIVER-LAKE ST. CLAIR-
MICHIGAN WATERS OF LAKE ERIE FROM DETROIT RIVER TO NORTH CAPE MI-
LAKE HURON FROM 5NM EAST OF MACKINAC BRIDGE TO PRESQUE ISLE LT
BEYOND 5 NM OFF SHORE-
LAKE HURON FROM PRESQUE ISLE LIGHT TO STURGEON POINT MI BEYOND 5NM
OFF SHORE-
LAKE HURON FROM STURGEON POINT TO ALABASTER MI BEYOND 5NM OFF SHORE-
OUTER SAGINAW BAY SW OF ALABASTER TO PORT AUSTIN MI TO INNER SAGINAW
BAY-INNER SAGINAW BAY SW OF POINT AU GRES TO BAY PORT MI-
PORT AUSTIN TO HARBOR BEACH MI-HARBOR BEACH TO PORT SANILAC MI-
PORT SANILAC TO PORT HURON MI-
LAKE HURON FROM PORT AUSTIN TO HARBOR BEACH BEYOND 5NM OFF SHORE-
LAKE HURON FROM HARBOR BEACH TO PORT SANILAC BEYOND 5NM OFF SHORE-
LAKE HURON FROM PORT SANILAC TO PORT HURON BEYOND 5NM OFF SHORE-
1002 AM EDT TUE JUL 22 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF LAKE ERIE...LAKE
HURON AND LAKE ST CLAIR.

.DAY ONE...TODAY AND TONIGHT

A COLD FRONT WILL MOVE NORTHWEST TO SOUTHEAST TONIGHT AND PROVIDE
A CHANCE FOR THUNDERSTORMS AFTER 8 PM TONIGHT. SEVERE WEATHER IS
NOT EXPECTED AT THIS TIME. THE STRONGEST STORMS WILL BE CAPABLE OF
PRODUCING WIND GUSTS TO 50 MPH AND HAIL TO ONE HALF INCH IN
DIAMETER. STORMS WILL MOVE TO THE EAST AT 30 MPH.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

SMALL CRAFT ADVISORIES HAVE BEEN ISSUED FOR NEARSHORE AREAS ON
WEDNESDAY AS WINDS GUST TO NEAR 30 MPH AND WAVES REACH 3 TO 5
FEET.

THERE IS A CHANCE OF THUNDERSTORMS SATURDAY THROUGH MONDAY
AS A SERIES OF UPPER LEVEL DISTURBANCES TRACK ACROSS THE REGION.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY AND TONIGHT.

MM

YOU CAN OBTAIN YOUR LATEST NATIONAL WEATHER SERVICE FORECASTS ONLINE
AT WWW.WEATHER.GOV/DETROIT (ALL LOWER CASE).

The office that day

Everything else NWS Detroit, MI issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 22, 11:19 PM EDTSpecial Marine WarningDTX101 min

Nearby

Beach Hazards Statements in Michigan, 2014Every beach hazards statement in 2014

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.